Lancaster EPrints

The government behavioural constraint in rational expectations models

Nobay, A.R. and Peel, David (1982) The government behavioural constraint in rational expectations models. Economics Letters, 9 (3). pp. 221-227. ISSN 0165-1765

Full text not available from this repository.

Abstract

Models with rationalexpectations typically include state variables whose values are controlled by the government. Hence, the need to specify behavioural rules for the authorities. Our purpose is to show, in the context of a well-known Cagan type model of the demand for money, that the assumption of rationalexpectations imposes the hitherto neglected requirement of rationality of the postulated behaviour of government. In particular the occurance of non-unique solutions highlights the need for a rational choice between these on grounds other than mathematical convenience or ad hoc economic assumptions of minimum variance, terminal conditions etc.

Item Type: Article
Journal or Publication Title: Economics Letters
Subjects: H Social Sciences > HB Economic Theory
Departments: Lancaster University Management School > Economics
ID Code: 55914
Deposited By: ep_importer_pure
Deposited On: 17 Jul 2012 14:44
Refereed?: Yes
Published?: Published
Last Modified: 09 Apr 2014 23:49
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/55914

Actions (login required)

View Item